MDJunction - People Helping People
 
Ask a Question
10/08/2011 11:26 PM

Weight gain - weight loss

dknda
Posts: 5
Member

Does anyone know if it's possible to lose weight while being on bipolar medication?
Reply

10/08/2011 11:29 PM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

Yes, it is. Some meds can cause weight gain. Zyprexa and I didn't get along for that reason. But I took off 55 lbs. on while on Abilify. So, yes, you can lose weight on meds. You just have to watch what you eat and exercise.

10/09/2011 07:07 AM
MsAspiring
MsAspiring  
Posts: 1610
Senior Member

Yes it is possible. Increase your activity level and eat healthy balanced meals and the weight will start dropping. I believe there is a weight loss support thread over in the lounge section that you may find helpful.

10/09/2011 09:44 AM
dknda
Posts: 5
Member

Thanks so much girls. You brought tears to my eyes as I'm new to this weight gain situation. I've always been quite thin so it's really getting me down. Thank you both for giving me hope x

10/09/2011 10:00 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

By the way, I failed to actually welcome you to the group!! So welcome to the group! I hope you will find the support you are looking for, I know I have. If you want/need to you can private message (PM) me or any other group leader.

10/09/2011 10:09 AM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

I just lost 18 lbs. I'm not at my goal weight, but I'm 18 lbs. closer. I've lost my weight by watching what I eat. It's definitely possible to lose weight while on bipolar meds (my meds are below, in my signature).

And a warm welcome to the group! This is a very supportive, encouraging and informative group. I'm glad you found us. We are happy to have you.

Post edited by: sarahtroy, at: 10/09/2011 10:12 AM


10/09/2011 10:13 AM
dknda
Posts: 5
Member

Thanks so much! I'm still quite nervous about the whole bipolar thing. I may take u up on the private message if I need to at any time, thanks. By the way, I tried Abilify and it really made me feel terrible and now just started Invega, don't know if you've heard of it, I've been on it for a month now and waiting to see what side effects I'll have. I spent the whole weekend crying cause of being on a strict diet and the weight shifting very slowly but don't know if it's that that made me cry or the Invega not really working... Going to see my doctor tomorrow to get some light on the subject but please feel free to share any experiences

10/09/2011 10:15 AM
dknda
Posts: 5
Member

Thank you Saratroy you give me hope x

10/09/2011 10:22 AM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

Strict dieting hasn't worked for me because of the havoc it plays on my moods. It's hard to know what to share without knowing some specifics of your situation. How much would you like to lose? Are you a late night eater?

10/09/2011 10:46 AM
dknda
Posts: 5
Member

I have another 11-12kilos to lose (26 pounds). I live in Europe where they eat really late but I try have my dinner at 7-8pm. The only way I could control my eating was to go to a dietician so I can have some direction! But I know what you mean about moodiness being on a diet... It gets me sometimes too but mostly when I see how slow I'm losing weight!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved